Thunderstorm Wind, Pike
- When
- November 23, 11:05 PM CST
- Where
- Pike County, Newhope
- Measured
- 50 kt (58 mph)
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 34.233, -93.883
Thunderstorm winds blew down some trees.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Nov 23, 3:24 PM CST, 7 hours 41 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
324 PM CST FRI NOV 23 2001
STRONG LOW PRESSURE CENTERED IN CENTRAL KANSAS. THE LOW CONTINUES TO
MOVE NORTHEAST. SATELLITE PICTURES SHOW ABUNDANT CLOUDS ACROSS MUCH
OF ARKANSAS WITH A FEW BREAKS HERE AND THERE. TEMPERATURES HAVE
CLIMBED INTO THE 60S AND 70S ACROSS ARKANSAS WITH DEW POINTS IN THE
50S AND 60S AND INCREASING. WARM FRONT ACROSS CENTRAL ARKANSAS
CONTINUES TO MOVE NORTHWARD AND SPREAD THE 60 DEGREE DEW POINTS
FURTHER NORTH. COLD FRONT IS LOCATED ACROSS THE OKLAHOMA AND TEXAS
PANHANDLES WITH A DRY LINE MOVING INTO EASTERN OKLAHOMA.
AS SITUATION CONTINUES TO EVOLVE THUNDERSTORMS WILL DEVELOP IN
WESTERN ARKANSAS BY 00Z AND SPREAD EASTWARD. SPC CONTINUES THE
MODERATE RISK FOR MUCH OF ARKANSAS TONIGHT. LATEST KLZK SOUNDING
SHOWS EXCELLENT INSTABILITY AND WIND SHEAR...DIRECTIONAL AND SPEED.
EXPECT A SQUALL LINE TO DEVELOP AND MOVE EASTWARD TONIGHT ACROSS
ARKANSAS. NORTH HALF OF THE CWFA LOOK TO BE MOST FAVORABLE FOR THE
STRONGEST STORMS. THE STRONG SHEAR ALSO GIVES GOOD CHANCES FOR
TORNADO DEVELOPMENT THIS EVENING. WILL CONTINUE THE WIND ADVISORY IN
THE NORTH SECTIONS FOR TONIGHT AND A LAKE WIND ADVISORY ACROSS THE
CENTRAL SECTIONS.
TEMPERATURES WILL NOT DROP TIL LATE TONIGHT WITH THE PASSAGE OF THE
COLD FRONT. BY 12Z SATURDAY THE FRONT SHOULD BE LOCATED IN THE
EASTERN THIRD OF ARKANSAS. WILL KEEP A SLIGHT CHANCE OF
THUNDERSTORMS IN THE EAST FOR THE MORNING HOURS.
SHOULD BE DRY TIL MONDAY NIGHT THEN. MONDAY NIGHT THROUGH WEDNESDAY
WILL HAVE A CHANCE OF RAIN. THURSDAY AND FRIDAY WILL BE DRY.
.LIT...WIND ADVISORY TONIGHT NORTH...ZONES 003>007-012>015
LAKE WIND ADVISORY TONIGHT CENTRAL
ZONES 16-21>25-30>34-37>47-54>57ARZ003-004-012-013-021-022-030-037-038-040-041-052-053-240200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 555 PM CST FRI NOV 23 2001 TORNADO WATCH NUMBER 811 HAS BEEN ISSUED FOR PARTS OF WESTERN ARKANSAS UNTIL 11 PM THIS EVENING. STORMS WERE DEVELOPING IN CENTRAL OKLAHOMA AND NORTH TEXAS THIS EVENING. THESE STORMS WILL RACE NORTHEAST AS STRONG JET STREAM WINDS OVERSPREAD THE AREA...AND ARE EXPECTED TO AFFECT WESTERN ARKANSAS BY 7 OR 8 PM. TORNADOES...DAMAGING WINDS...AND LARGE HAIL ARE ALL POSSIBLE. LATER THIS EVENING...THE STORMS ARE EXPECTED TO ORGANIZE INTO A LINE...AND SWEEP ACROSS THE REMAINDER OF THE STATE. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL TELEVISION OR RADIO STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR UPDATED INFORMATION REGARDING THE SEVERE WEATHER THREAT. 54
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
946 PM CDT FRI NOV 23 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0748 PM 2 W HUNT AR TORNADO
11/23/01 JOHNSON STATE POLICE REPORTED 6
POULTRY HOUSES AND 2
RESIDENCES DESTROYED
NEAR FRANKLIN/JOHNSON
COUNTY LINE.
0752 PM EDNA AR TORNADO
11/23/01 JOHNSON CARS AND CAMPERS
OVERTURNED IN THE AREA
AROUND HORSEHEAD LAKE
CAMPGROUND. NUMEROUS
TREES DOWN ON ROADS IN
THE AREA. REPORTS FROM
SPOTTER...HAM RADIO
OPERATORS AND STATE
POLICE.
0834 PM 3 N OMAHA AR 1 INCH HAIL
11/23/01 BOONE REPORTED BY EMERGENCY
MANAGEMENT.
0834 PM WAYTON AR 1 INCH HAIL
11/23/01 NEWTON REPORTED BY EMERGENCY
MANAGEMENT.
0835 PM JASPER AR .88 INCH HAIL
11/23/01 NEWTON REPORTED BY STORM
SPOTTER.PRELIMINARY LOCAL STORM REPORT...CORRECTED TO CHANGE CDT TO CST
NATIONAL WEATHER SERVICE LITTLE ROCK AR
946 PM CST FRI NOV 23 2001
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0748 PM 2 W HUNT AR TORNADO
11/23/01 JOHNSON STATE POLICE REPORTED 6
POULTRY HOUSES AND 2
RESIDENCES DESTROYED
NEAR FRANKLIN/JOHNSON
COUNTY LINE.
0752 PM EDNA AR TORNADO
11/23/01 JOHNSON CARS AND CAMPERS
OVERTURNED IN THE AREA
AROUND HORSEHEAD LAKE
CAMPGROUND. NUMEROUS
TREES DOWN ON ROADS IN
THE AREA. REPORTS FROM
SPOTTER...HAM RADIO
OPERATORS AND STATE
POLICE.
0834 PM 3 N OMAHA AR 1 INCH HAIL
11/23/01 BOONE REPORTED BY EMERGENCY
MANAGEMENT.
0834 PM WAYTON AR 1 INCH HAIL
11/23/01 NEWTON REPORTED BY EMERGENCY
MANAGEMENT.
0835 PM JASPER AR .88 INCH HAIL
11/23/01 NEWTON REPORTED BY STORM
SPOTTER.The Western Arkansas radar (KSRX), 125 km away, was scanning. The volume nearest the first event began at 05:05 UTC.
1 thunderstorm wind. Local standard time, as filed.
Thunderstorm winds blew down some trees.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2001Every state in 2001This day in weather historyWarnings in Arkansas, November 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5273613.